MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 20MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 20MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF182060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, a deltafill18 20mm x 60cm coil (dlf182060, 30418891) was used but it was not able to be inserted into an unspecified concomitant microcatheter (mc) from the sheath and the delivery wire became ¿broken¿.The device was replaced with another coil.The procedure was completed.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information was received indicating that there was no excessive force applied to the device.It was not necessary to remove concomitant devices with the complaint device.The device was used and prepped as per the instructions for use (ifu).No adequate flush was maintained through the devices.No specifications as to how the delivery wire became broken was provided.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, a deltafill18 20mm x 60cm coil (dlf182060, 30418891) was used but it was not able to be inserted into an unspecified concomitant microcatheter (mc) from the sheath and the delivery wire became ¿broken¿.The device was replaced with another coil.The procedure was completed.There was no patient injury reported.Additional information was received indicating that there was no excessive force applied to the device.It was not necessary to remove concomitant devices with the complaint device.The device was used and prepped as per the instructions for use (ifu).No adequate flush was maintained through the devices.No specifications as to how the delivery wire became broken was provided.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30418891 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿device positioning unit ¿ fractured¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 20MM X 60CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12084229
Report Number3008114965-2021-00267
Device Sequence Number14542672
Product Code KRD
UDI-Device Identifier10886704077169
UDI-Public10886704077169
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberDLF182060
Device Catalogue NumberDLF182060
Device Lot Number30418891
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 20MM X 60CM; UNSPECIFIED MICROCATHETER; DELTAFILL18 20MM X 60CM; UNSPECIFIED MICROCATHETER